Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

April 28, 2021Montgomery County, Tennessee

NWS Nashville, TN issued this special weather statement at Apr 28, 2021, 2:45 PM CDT for Montgomery County, Tennessee. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2021, 2:45 PM CDT (19:45 UTC)
Expired
Apr 28, 2021, 3:00 PM CDT
In force
15 min
Issued by
NWS Nashville, TN

County Montgomery County, TN

The radar

The Ft Campbell radar (KHPX), 21 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
180 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

412 
WWUS84 KOHX 281945
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
245 PM CDT Wed Apr 28 2021
 
TNZ006-282000-
Montgomery TN-
245 PM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY COUNTY
UNTIL 300 PM CDT...

At 245 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Campbell, moving east at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Clarksville and Woodlawn. 

This includes Interstate 24 between mile markers 1 and 7.
 
LAT...LON 3656 8725 3651 8758 3663 8764 3664 8764
      3664 8729
TIME...MOT...LOC 1945Z 250DEG 24KT 3661 8758 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Apr 28, 2:41 PM CDT, 4 minutes earlier.

Area forecast discussion, Apr 28, 2:41 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
241 PM CDT Wed Apr 28 2021

.DISCUSSION...

Showers and thunderstorms continue across the area, with the
heaviest precip currently over the far northwest. Strong trough
over the southwest US has allowed for plenty of warm air and
moisture advection over the region, and subtle shortwave activity
ahead of the larger trough is helping kick off additional showers
and thunderstorms this afternoon. Some decent instability exists
in the northwest, along with plenty of deep layer shear, so some
strong to severe storms will be possible this afternoon and
evening with the main threats being damaging winds. Getting into
the evening, activity will be mainly off to the northwest, but
isolated showers and storms will be possible mainly northwest of
Nashville overnight where the instability and shear is strongest.
The strong to severe storm threat should weaken by the late
evening, and mainly be showers northwest of the area as
instability weakens. By Thursday morning, the upper trough will
separate a bit to have a strong closed low over western TX, and a
progressive trough over the Midwest. The cold front associated
with the Midwest trough will be off to the northwest, and looks to
move through the area during the afternoon as the Midwest trough
continues eastward. Some instability will be in place ahead of the
cold front, so some thunderstorms may be strong to severe with
damaging winds as the primary threat. PWAT values look to be less
than what we saw today, but any training of heavier showers and
thunderstorms could lead to some minor flooding issues as well.

By Friday we will be under northwest flow after fropa and high
temps will cool off a bit to the mid 70s. The closed low that will
be over western TX will continue to spin over that region before
finally moving east later on Sunday and Monday. We look to be dry
Friday and Saturday, but precip chances will be on the rise
during the day Sunday as the trough approaches, and unfortunately
looks like it will be the start of a more active pattern for the
first week of May. Multiple rounds of shortwaves will move through
aloft embedded in the southwest flow, keeping temps warm and
moisture advection continuing. There will be some breaks between
rounds of showers and thunderstorms, but still too early to tell
timing on features. The ECMWF and GFS do agree on a more active
pattern next week, however differ on timing and strength of the
upper level waves. Getting towards the end of next week, it looks
like we get one last strong Midwest trough to change the upper
level flow pattern to more northwesterly, and should yield a dry
weekend, but that may change this far out in the forecast.

&&

.AVIATION...
18Z TAF DISCUSSION.

Fluctuations in cigs/vis this afternoon mainly dependent on TSRA.
Expect periods of MVFR/IFR conditions if a shower/t'storm moves
directly over a terminal. Should see a period of VFR conditions
overnight, but additional showers will move into the area
beginning with CKV by 15Z and remaining terminals thereafter.
Winds will remain from the S/SE through the TAF period. Expect
wind speeds to increase tomorrow after 14Z with gusts upwards of
20 to 25 kts possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      66  80  55  75  49 /  30  90  80   0   0
Clarksville    67  75  53  73  47 /  50  90  50   0   0
Crossville     62  78  52  70  44 /  10  70  80  10   0
Columbia       65  81  55  75  47 /  10  80  80  10   0
Lawrenceburg   64  80  56  75  48 /  10  70  80  10   0
Waverly        65  80  56  76  50 /  10  80  80  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........Adcock
Hazardous weather outlook, Apr 28, 2:43 PM CDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
243 PM CDT Wed Apr 28 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-291945-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
243 PM CDT Wed Apr 28 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms will be possible mainly north of I-40
and west of I-65 this afternoon into the early evening, with damaging
winds and minor flooding as the main threats.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A few strong storms are possible Thursday afternoon and evening. Wind
gusts of 40-50 mph are the main concern for areas mainly west of
I-65 and north of I-40.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

06

In the hours before

Special weather statement, Apr 28, 1:29 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
129 PM CDT Wed Apr 28 2021

TNZ005-281915-
Stewart TN-
129 PM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STEWART COUNTY UNTIL
215 PM CDT...

At 129 PM CDT, Doppler radar was tracking a strong thunderstorm over
Paris Landing State Park, moving northeast at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Land Between The Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3666 8785 3663 8785 3664 8775 3640 8803
      3645 8806 3647 8805 3649 8806 3652 8804
      3656 8803 3668 8807
TIME...MOT...LOC 1829Z 227DEG 14KT 3647 8811

13
Special weather statement, Apr 28, 2:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
245 PM CDT Wed Apr 28 2021

TNZ006-282000-
Montgomery TN-
245 PM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY COUNTY
UNTIL 300 PM CDT...

At 245 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Campbell, moving east at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Clarksville and Woodlawn.

This includes Interstate 24 between mile markers 1 and 7.

LAT...LON 3656 8725 3651 8758 3663 8764 3664 8764
      3664 8729
TIME...MOT...LOC 1945Z 250DEG 24KT 3661 8758

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 1:29 PM CDTSpecial Weather StatementOHXStewart46 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.